MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Codes Entrapment of Device (1212); Stretched (1601)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
The stealth orbital atherectomy device (oad) sheath became stuck in the iliac bifurcation, and the driveshaft became stretched.The iliac bifurcation had a narrow diameter.Additional access was obtained on the opposite side to push the device back, and the oad was able to be removed.No fractures occurred, and the procedure time was extended by almost an hour.
 
Additional Manufacturer Narrative
The device was received at csi for analysis.There was no crown or driveshaft damage or abnormality that appeared to have contributed to the device becoming stuck.Visual examination revealed multiple areas of damage to the driveshaft, sheath and guidewire that likely occurred during attempts to remove the stuck device.Further examination of the driveshaft revealed filar deformation.The driveshaft had been destructively cut with the wire engaged.The driveshaft damage was destructively removed to allow for functional testing, and the device functioned as intended.The distal end of the guide wire appeared to have been pulled to failure with the spring tip not having been returned.Scanning electron microscopy analysis revealed the fracture face to exhibit damage due to stretching and tensile forces.Per additional details reported to csi, this guide wire fracture occurred outside the patient.At the conclusion of the failure analysis investigation, the reported events were partially confirmed.Although the root cause of the stuck device is undetermined, the device damage appears to be the result of attempts at removing the stuck device from the introducer sheath.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key8959719
Report Number3004742232-2019-00234
Device Sequence Number16744102
Product Code MCW
UDI-Device Identifier10852528005053
UDI-Public(01)10852528005053(17)220531(10)273387
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberPRD-SC30-200
Device Catalogue Number70056-06
Device Lot Number273387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer09/11/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight68